rss
BMJ Case Reports 2009; doi:10.1136/bcr.06.2008.0033
  • Unexpected outcome (positive or negative) including adverse drug reactions

Transient global amnesia associated with statin intake

  1. David Healy1,
  2. Roger Morgan2,
  3. Srinivasan Chinnaswamy2
  1. 1
    Cardiff University, Psychological Medicine, Hergest Unit, Bangor, LL57 2PW, U K
  2. 2
    North West Wales NHS Trust, Mental Health, Bangor, LL57 2PW, UK
  1. Healy_Hergest{at}compuserve.com
  • Published 26 February 2009

Summary

A 57-year-old man treated with statins developed a range of amnestic features that led to concerns he might be suicidal; however, he did not appear to have depression. His problems began after starting rosuvastatin and cleared on discontinuation.

Footnotes

  • Competing interests: RM has no competing interests.

  • Competing interests: SC has no competing interests.

  • Competing interests: DH has been a speaker for most major pharmaceutical companies but has no links to the use of or marketing of statin drugs.

  • Patient consent: Patient/guardian consent was obtained for publication.

Responses to this article

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article